Alert archive / North Carolina / Tornado Warnings in 2020

Tornado Warning 32, NWS Raleigh, NC

December 24, 20205 counties in North Carolina

NWS Raleigh, NC issued this tornado warning at Dec 24, 2020, 3:58 PM EST for 5 counties in North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 24, 2020, 3:58 PM EST (20:58 UTC)
Expired
Dec 24, 2020, 4:30 PM EST
In force
32 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Edgecombe County, NC, Johnston County, NC, Nash County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 43 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 24, 2:19 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2020-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2020-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WFUS52 KRAH 242058
TORRAH
NCC065-101-127-191-195-242130-
/O.NEW.KRAH.TO.W.0032.201224T2058Z-201224T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
358 PM EST Thu Dec 24 2020

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  North central Wayne County in central North Carolina...
  Central Nash County in central North Carolina...
  West central Edgecombe County in central North Carolina...
  Wilson County in central North Carolina...
  East central Johnston County in central North Carolina...

* Until 430 PM EST.
    
* At 357 PM EST, a severe thunderstorm capable of producing a tornado
  was located 9 miles west of Fremont, or 12 miles east of
  Smithfield, moving northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Fremont around 405 PM EST.
  Wilson around 425 PM EST.
  Elm City around 430 PM EST.

Other locations impacted by this tornadic thunderstorm include
Princeton, Nahunta, Sharpsburg, Micro and Kenly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3538 7808 3546 7827 3605 7796 3593 7766
TIME...MOT...LOC 2057Z 209DEG 43KT 3550 7813 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Green
2 follow-up statements
631 
WWUS52 KRAH 242117
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
417 PM EST Thu Dec 24 2020

NCC101-191-242126-
/O.CAN.KRAH.TO.W.0032.000000T0000Z-201224T2130Z/
Wayne NC-Johnston NC-
417 PM EST Thu Dec 24 2020

...THE TORNADO WARNING FOR NORTH CENTRAL WAYNE AND EAST CENTRAL
JOHNSTON COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EST for central North
Carolina.

LAT...LON 3559 7792 3558 7800 3564 7814 3567 7815
      3605 7796 3593 7766
TIME...MOT...LOC 2116Z 209DEG 41KT 3568 7802 

$$

NCC065-127-195-242130-
/O.CON.KRAH.TO.W.0032.000000T0000Z-201224T2130Z/
Nash NC-Edgecombe NC-Wilson NC-
417 PM EST Thu Dec 24 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EST FOR CENTRAL
NASH...WEST CENTRAL EDGECOMBE AND WILSON COUNTIES...
    
At 416 PM EST, a severe thunderstorm capable of producing a tornado
was located near Wilson, or 20 miles south of Nashville, moving
northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Wilson around 425 PM EST.
  Elm City around 430 PM EST.
  Nashville around 440 PM EST.
  Rocky Mount and Dortches around 445 PM EST.

Other locations impacted by this tornadic thunderstorm include
Lucama, Black Creek, Tar River Reservoir, Sharpsburg and Sims.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3559 7792 3558 7800 3564 7814 3567 7815
      3605 7796 3593 7766
TIME...MOT...LOC 2116Z 209DEG 41KT 3568 7802 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Green
481 
WWUS52 KRAH 242129
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
429 PM EST Thu Dec 24 2020

NCC065-127-195-242139-
/O.EXP.KRAH.TO.W.0032.000000T0000Z-201224T2130Z/
Nash NC-Edgecombe NC-Wilson NC-
429 PM EST Thu Dec 24 2020

...THE TORNADO WARNING FOR CENTRAL NASH...WEST CENTRAL EDGECOMBE AND
WILSON COUNTIES WILL EXPIRE AT 430 PM EST...
                
The storm which prompted the warning no longer appears capable of 
producing a tornado. Therefore, the tornado warning will be allowed 
to expire. However, a severe thunderstorm warning has been issued 
in its place.

A Tornado Watch remains in effect until 1000 PM EST for central North
Carolina.

LAT...LON 3559 7792 3558 7800 3564 7814 3567 7815
      3605 7796 3593 7766
TIME...MOT...LOC 2129Z 209DEG 43KT 3581 7793 

$$

Green

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Dec 24, 3:53 PM EST, 5 minutes earlier.

Area forecast discussion, Dec 24, 3:53 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
353 PM EST Thu Dec 24 2020

.SYNOPSIS...
A strong cold front will blast east across NC this evening. Arctic
high pressure will then build across the region Christmas Day
through the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 350 PM Thursday...

...Tornado watch in effect until 10 PM for much of eastern NC and a
Wind Advisory is in effect through 1 AM along and east of I-95...

As of 18Z this afternoon, the elongated area of low pressure was
over and just west of the Appalachians, with the cold front
extending south through GA and into the FL panhandle and north into
the eastern Great Lakes. The warm front has moved through most of
central NC sitting just south and east of the Triad. A line of
showers and thunderstorms with embedded northward moving supercells
continues to move through the Coastal Plain this afternoon. A second
line of storms is over GA and FL, which will move north through the
Carolinas this evening. Confluent moisture advection off the
Atlantic and Gulf will likely increase instability across eastern
and southeastern NC over the next several hours. Forecast soundings
at KFAY and KRWI have SBCAPE of 500-1000 J/Kg with strong shear (0-1
Km 40-50 kts, 0-3 Km 50-60 kts) over eastern NC this evening as the
QLCS moves into the area. The LLJ peaks at around 03Z, with 60-70
kts at 700-800 mb. Instability will be somewhat limited farther west
(especially north and west of the warm front). The cold front, with
its impressive wind fields suggests the treat of widespread damaging
wind gusts in the QLCS to 50kt and the potential for isolated
tornadoes, limited potential over the western Piedmont. The other
issue will be the potential for flooding, both flash and river.
Forecast PWATs at KFAY and KRWI are 1.4-1.6" this evening. Some
locations have already had an inch of rain or more. The additional
rainfall, if heavy enough over an urban area, could result in flash
flooding. Additionally, the runoff from all of this rain will result
in rises along the rivers, with the Neuse River having the greatest
chance to reach minor flood stage.

The upper low over the northern MS Valley will move east into the OH
Valley this evening as the surface low lifts north into NY and the
cold front surges east into central NC around midnight. As the cold
front moves through the area from west to east this evening/tonight,
the convection will shift east-northeast and out of the area
by/around daybreak Christmas morning. Strong cold advection behind
the front will result in a significant drop in temperatures and the
potential for some additional gusty winds. There is also a chance
for a very brief change-over to snow as the precipitation ends and
the cold air rushes in. Confidence is not terribly high but it is
possible. Regardless, no impacts expected. Most, if not all of the
precipitation should be out of the area by daybreak. Lows will
depend heavily on the fropa/caa but for now expect upper 20s to
around 30 degrees NW to mid/upper 30s east.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 200 PM Thursday...

...Cold and blustery conditions Christmas Day with the potential for
a passing snow shower or flurries...

An anomalously deep upper low/trough(-2 to -3 S.D)moving through the
Deep South and SE US Christmas Day and Night will escort in the
coldest air of the season into the Carolinas Christmas Day and
night. In the wake of the cold front that will be moving out into
the Atlantic Christmas morning, a ~1028mb surface high diving into
the Deep South will drive strong cold dry air advection throughout
the day, resulting in very minimal temperature recovery/warming
Christmas day. With the calendar day high likely to occur right
after midnight at most locations, daytime highs are expected to
range from lower/mid 30s NW to upper 30s/near 40 SE, with temps
falling during the afternoon. The strong CAA will also result in
frequent NWLY winds gusts of 20 to 30 mph, strongest in the east,
which will also make it feel even colder, producing wind chills in
the lower/mid 20s NW to lower 30s SE.

Finally, although moisture will be limited and fleeting, the
incredibly strong upper forcing associated with the ~250 meter H5
falls pivoting through the region will be more than enough to
squeeze out what moisture there is, to produce some flurries and/or
passing snow shower by late morning and into the afternoon. No snow
accumulation is expected, but it will be a nice sight as any snow on
Christmas Day is a rarity across central NC.

The wind gusts will abate Christmas evening which will lead us to
the coldest night of the season. Lows in 15-20 north to lower 20s
SE, so bundle up in multiple layers if you plan to be outdoors.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 200 PM Thursday...

After the cold upper trough lifts NE, and out of the region during
the day on Saturday, central NC will be under the influence of quasi-
zonal flow aloft through Tuesday. Temperatures will gradually
moderate to near normal by Sunday and then slightly above normal on
Monday as a moisture deprived cold front moves through the area.

Renewed CAA will in the wake of the cold Monday night through
Tuesday, will lower temps back to near or slightly below normal. The
next chance of precip looks to arrive by late Wednesday and into
Thursday with models indicating the potential a wet CAD event across
the NC Piedmont as another strong/amplified upper trough over the
central US moves into the region. At this time, p-type looks to be
all rain due to the transit nature of the parent high.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 102 PM Thursday...

IFR/MVFR conditions to start the TAF period as widespread rain
showers with embedded thunderstorms track from south to north across
central NC. Expecting a period of potentially severe thunderstorms
spreading from west to east tied to a strong cold front, especially
at RDU/FAY/RWI. The timing is roughly 21Z to 00Z at GSO/INT. Further
east, scattered thunderstorms will exist up to 22Z, with a line of
storms likely developing shortly thereafter at RDU/FAY/RWI, pushing
through by 02Z at RDU/FAY and 06Z at RWI. Ceilings will remain at or
below LIFR at GSO/INT through 03Z, improving to VFR by 08Z.
Elsewhere, IFR/MVFR ceilings, with brief periods of LIFR in
thunderstorms, will improve to VFR by 12Z. Out ahead of the front,
gusty southerly winds up to 30 knots, becoming west-northwest at 15-
25 knots between 04 and 08Z after the cold frontal passage.

Outlook: Beyond 18Z Friday, arctic high pressure and drier weather
will take over, with VFR conditions building across central NC.
Gusty west-northwest winds will persist on Friday up to 30 knots,
decreasing to around 5-10 knots and becoming southwesterly on
Saturday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 AM EST Friday for NCZ011-027-028-042-043-
078-088-089.

&&

SYNOPSIS...Badgett/MWS
NEAR TERM...KC
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...Kren
Hazardous weather outlook, Dec 24, 2:26 PM EST, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
226 PM EST Thu Dec 24 2020

NCZ011-027-028-042-043-078-088-089-251930-
Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Cumberland-Sampson-
226 PM EST Thu Dec 24 2020

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...
...TORNADO WATCH 518 IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

Damaging wind gusts and a few tornadoes will be possible. The timing
of the severe threat appears to be two fold. The first will arrive
between 300 PM and 600 PM, when the potential for scattered severe
thunderstorms will be possible. The main hazards will be damaging
wind and the threat of tornadoes. Finally, a line of thunderstorms,
capable of producing widespread damaging wind gusts to 60 mph, can be
expected between 700 PM and 1000 PM. This will be the strong cold
front pushing through the region at that time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Very cold air is expected Friday night. Lows will dip to near 20
at most locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ007>009-021>025-038>040-073>076-083-084-251930-
Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham-
Davidson-Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond-
226 PM EST Thu Dec 24 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

There is a risk of severe thunderstorms late this afternoon and
early evening. An intense line of showers and isolated thunderstorms
will accompany a strong cold front. The timing of the front should
be between 500 PM and 800 PM. Brief wind gusts to 50 to 60 mph will
be possible, along with heavy rainfall as the line moves through. An
isolated tornado will be possible, mainly east of the Triad.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Very cold air will arrive Friday and last into the weekend. Lows in
the teens are expected Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ010-026-041-077-085-086-251930-
Warren-Franklin-Wake-Harnett-Scotland-Hoke-
226 PM EST Thu Dec 24 2020

...TORNADO WATCH 518 IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Damaging wind gusts and a few tornadoes will be possible. The timing
of the severe threat appears to be two fold. The first will arrive
between 300 PM and 600 PM, when the potential for scattered severe
thunderstorms will be possible. The main hazards will be damaging
wind and the threat of tornadoes. Finally, a line of thunderstorms,
capable of producing widespread damaging wind gusts to 60 mph, can be
expected between 700 PM and 1000 PM. This will be the strong cold
front pushing through the region at that time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Very cold air will arrive Friday and last into the weekend. Lows in
the teens are expected Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Dec 24, 12:12 PM EST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1212 PM EST Thu Dec 24 2020

NCZ041-042-077-088-089-241815-
Johnston NC-Sampson NC-Harnett NC-Wake NC-Cumberland NC-
1212 PM EST Thu Dec 24 2020

...A LINE OF HEAVY RAIN SHOWERS WILL AFFECT NORTHWESTERN SAMPSON...
HARNETT...CUMBERLAND...WAKE AND JOHNSTON COUNTIES UNTIL 115 PM EST...

At 1210 PM EST, Doppler radar was tracking a line of heavy rain
showers along a line extending from 9 miles northeast of Pope AFB to
near Chadbourn. Movement was north at 55 mph.

Wind gusts up to 50 mph will be possible with these showers.

Locations impacted include...
Raleigh, Fayetteville, Cary, Smithfield, Lillington, Fort Bragg, Wake
Forest, Garner, Fuquay-Varina and Clayton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around light outdoor objects.

Doppler radar has indicated weak rotation with a few of the showers.
If the rotation strengthens, a warning may need to be issued.
Monitor local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3489 7893 3495 7903 3503 7908 3538 7910
      3558 7892 3561 7899 3587 7889 3587 7883
      3593 7880 3592 7875 3607 7868 3593 7835
      3587 7828 3579 7825 3485 7850 3483 7890
TIME...MOT...LOC 1710Z 189DEG 47KT 3525 7886 3435 7886

10
Special weather statement, Dec 24, 1:17 PM EST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Raleigh NC
117 PM EST Thu Dec 24 2020

NCZ008>010-026-027-041>043-077-078-089-241915-
Nash NC-Johnston NC-Franklin NC-Sampson NC-Vance NC-Harnett NC-
Warren NC-Wake NC-Granville NC-Wayne NC-Wilson NC-
117 PM EST Thu Dec 24 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WAYNE...NASH...
WARREN...VANCE...NORTHERN SAMPSON...NORTHEASTERN HARNETT...CENTRAL
GRANVILLE...CENTRAL WAKE...WESTERN WILSON...JOHNSTON AND FRANKLIN
COUNTIES UNTIL 215 PM EST...

At 115 PM EST, Doppler radar was tracking a line of strong showers
and isolated thunderstorms along a line extending from 6 miles south
of Wake Forest to 9 miles northwest of Clinton to near Ammon.
Movement was northeast at 45 mph.

Wind gusts up to 45 mph will be possible with these storms.

Locations impacted include...
Raleigh, Henderson, Smithfield, Clinton, Oxford, Nashville,
Creedmoor, Louisburg, Warrenton and Wilson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.

Doppler radar has indicated weak rotation with a few of these
showers over Sampson county. If the storm rotation strengthens, a
warning may need to be issued. Monitor local radio stations and
available television stations for additional information and
possible warnings from the National Weather Service.

&&

LAT...LON 3654 7790 3638 7791 3620 7801 3618 7795
      3585 7794 3518 7811 3518 7817 3503 7816
      3485 7849 3553 7870 3608 7870 3654 7862
TIME...MOT...LOC 1815Z 204DEG 38KT 3589 7855 3508 7847 3483 7854

10
Special weather statement, Dec 24, 2:33 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
233 PM EST Thu Dec 24 2020

NCZ009>011-026>028-041>043-078-088-089-242030-
Edgecombe NC-Nash NC-Johnston NC-Franklin NC-Sampson NC-Vance NC-
Warren NC-Wake NC-Halifax NC-Wayne NC-Cumberland NC-Wilson NC-
233 PM EST Thu Dec 24 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...NASH...
WARREN...EASTERN VANCE...SAMPSON...EDGECOMBE...EASTERN CUMBERLAND...
HALIFAX...EAST CENTRAL WAKE...WILSON...JOHNSTON AND FRANKLIN COUNTIES
UNTIL 330 PM EST...

At 231 PM EST, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 6 miles southeast of
Warrenton to 11 miles northwest of Mount Olive to Bayboro. Movement
was northeast at 60 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Rocky Mount, Goldsboro, Roanoke Rapids, Tarboro, Smithfield, Clinton,
Nashville, Louisburg, Warrenton and Halifax.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around light outdoor objects.

Doppler radar has indicated weak rotation with these storms. If the
rotation strengthens, a warning may need to be issued. Monitor local
radio stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1000 PM EST for central North
Carolina.

LAT...LON 3651 7790 3648 7764 3632 7757 3632 7744
      3610 7723 3600 7741 3583 7735 3557 7782
      3518 7783 3519 7816 3490 7815 3474 7820
      3471 7811 3456 7825 3485 7850 3484 7890
      3533 7853 3654 7831 3655 7811 3654 7790
TIME...MOT...LOC 1931Z 205DEG 50KT 3634 7807 3528 7824 3400 7902

10
Local storm report, Dec 24, 3:16 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EST THU DEC 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FUNNEL CLOUD     5 NE SALEMBURG          35.05N 78.44W
12/24/2020                   SAMPSON            NC   EMERGENCY MNGR

            UNCONFIRMED REPORT OF A FUNNEL CLOUD AT FIVE
            BRIDGE RD AND BEAR SKIN RD, SAMPSON COUNTY,
            NC.

&&
Special weather statement, Dec 24, 3:37 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Raleigh NC
337 PM EST Thu Dec 24 2020

NCZ027-028-043-242100-
Edgecombe NC-Nash NC-Wilson NC-
337 PM EST Thu Dec 24 2020

...STRONG THUNDERSTORM WILL AFFECT CENTRAL NASH...WEST CENTRAL
EDGECOMBE AND WILSON COUNTIES UNTIL 400 PM EST...

At 336 PM EST, Doppler radar was tracking an area of strong
thunderstorm near Wilson, or 19 miles south of Nashville, moving
northeast at 35 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Rocky Mount, Nashville, Wilson, Elm City, Dortches, Sharpsburg,
Kenly, Lucama, Black Creek and Sims.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Doppler radar has indicated weak rotation with these storms. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

A Tornado Watch remains in effect until 1000 PM EST for central North
Carolina.

LAT...LON 3594 7759 3558 7793 3559 7800 3560 7806
      3559 7807 3560 7812 3561 7813 3566 7815
      3603 7793
TIME...MOT...LOC 2036Z 214DEG 32KT 3569 7798

23

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 9:24 AM ESTWind AdvisoryRAHCumberland, Edgecombe, Halifax, Johnston, Nash, Sampson and 2 more16 hr
Dec 24, 12:12 PM ESTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Wake63 min
Dec 24, 1:17 PM ESTSpecial Weather StatementRAHFranklin, Granville, Johnston, Nash, Sampson, Vance and 2 more58 min
Dec 24, 2:33 PM ESTSpecial Weather StatementRAHEdgecombe, Franklin, Halifax, Johnston, Nash, Sampson and 3 more57 min
Dec 24, 2:35 PM ESTTornado WarningRAHJohnston, Sampson, Wayne40 min
Dec 24, 2:46 PM ESTTornado WarningRAHCumberland, Sampson14 min
Dec 24, 2:59 PM ESTTornado WarningRAHCumberland, Sampson31 min
Dec 24, 3:15 PM ESTTornado WarningRAHJohnston, Wayne18 min
Dec 24, 3:28 PM ESTTornado WarningRAHJohnston, Sampson, Wayne32 min
Dec 24, 3:37 PM ESTSpecial Weather StatementRAHWilson23 min
Dec 24, 3:45 PM ESTSevere Thunderstorm WarningRAHFranklin, Johnston, Wake30 min
Dec 24, 3:54 PM ESTTornado WarningRAHCumberland, Sampson36 min
Dec 24, 4:27 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash, Wilson64 min
Dec 24, 4:30 PM ESTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne, Wilson60 min
Dec 24, 4:50 PM ESTSpecial Weather StatementRAHSampson55 min
Dec 24, 5:36 PM ESTSpecial Weather StatementRAHEdgecombe, Halifax, Wayne54 min
Dec 24, 6:03 PM ESTAreal Flood AdvisoryRAHEdgecombe, Halifax, Nash, Wayne, Wilson3 hr

Nearby

Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.